Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Sam Abuelsamid

Chairs Welcome and Opening Remarks

Navigant Research

Gaurav Bansal

Keynote: Cooperative Automated Driving

Toyota ITC

Scott Burnell

Evolving In-Vehicle Content and Developer Opportunities

Ford Developer Program

Jill Sciarappo

Panel Discussion: Stepping into the fast lane, what does a fully autonomous future really look like?

Intel Corporation

9 am 9:20 am (20 mins)

Keynotes

Chairs Welcome and Opening Remarks

  • Sam Abuelsamid - Senior Research Analyst, Navigant Research

9:20 am 9:40 am (20 mins)

Keynotes

Keynote: Cooperative Automated Driving


  • Explore for V2x for automated driving 
  • Discuss Cooperative mapping through localisation 
  • Speaker Gaurav Bansal - Senior Researcher - Cooperative Automated Driving, Toyota ITC

9:40 am 10 am (20 mins)

Keynotes

Evolving In-Vehicle Content and Developer Opportunities

  • Speaker Scott Burnell - Global Lead, Ford Developer Program

10 am 10:40 am (40 mins)

Keynotes

Panel Discussion: Stepping into the fast lane, what does a fully autonomous future really look like?

  • Exploring approaches to autonomous features being developed and monetization opportunities
  • Looking at how to overcome major barriers to the adoption of autonomous driving such as reliability, security and liability issues
  • Will OEM's look to diversify into mobility solutions providers rather than just manufacturers of vehicles?
  • Looking at car ownership models, car sharing VS the importance of preserving the role of the driver
  • The advantages and dis-advantages of putting the consumer in the front line to test autonomous features 
  • Panelist Jill Sciarappo - Strategic Director, Autonomous Driving, Intel Corporation
  • Panelist Mike Lalande - Business Consultant Director, Dassault Systemes
  • Moderator Lissa Franklin - Board Member, CVTA
  • Panelist Jim Scheinman - Founding Managing Partner, Maven Ventures
  • Panelist Francesco Zappacosta - Managing Director, Pagani Automobili

9:50 am 10 am (10 mins)

FREE TO ATTEND Ecosystem Center Stage

Chairman's Opening

  • Art Wittmann - Portfolio Vice President / Business Technology Network , Channel Partners
  • Sue Troy - Executive Editor, The IoT Institute

10 am 10:40 am (40 mins)

FREE TO ATTEND Ecosystem Center Stage

Panel: Navigating Open Innovation

  • What is open innovation and how important is it

  • What is the right balance of internal innovation, external business development, investments and acquisitions of startups?

  • How to successfully integrate startup technology and bridge the gap with business units

  • What innovations are corporates looking for now and how should startups take advantage?

  • Shanon Southwick - Director, Internet of Things, Plug and Play Tech Center
  • Dragos Maciuca - Technical Director – Research and Innovation Center, Palo Alto, Ford
  • Scott Harkins - Vice President, Honeywell Connected Home
  • Hicham Sabir - Open Innovation Leader, North America, Philips Lighting

10:40 am 11:10 am (30 mins)

FREE TO ATTEND Ecosystem Center Stage

Utilizing an Ecosystem to Build Smarter Personal Devices, Homes, Cities, and Industries

  • A Case Study -- how to jump start IoT device design and overcome software and hardware challenges with the STM32ODE development environment, including:

  • Functional blocks for wireless sensor node, voice and music over BLE with Speech recognition, noise canceling and beamforming

  • 6lowpan SubGhz wireless mesh topology network

  • WiFi wireless connectivity to the cloud

  • Staurt McLaren - IoT Marketing Manager, Americas Region, STMicroelectronics

11:10 am 11:40 am (30 mins)

FREE TO ATTEND Ecosystem Center Stage

Public/Private Partnerships: A Case Study on DHS Funded IoT Security Startups

  • DHS’s Silicon Valley Innovation Program is streamlining how startups engage with the government to bring innovative solutions to solving hard problems.  
  • DHS’s Procurement Innovation Lab is how DHS is taking risks to bring innovation to acquisition
  • Hear about DHS’s IoT Security challenge and some of the startups they funded - their experiences working with DHS and how they’re helping to make a difference.
  • Eric Cho - Project Lead Procurement Innovation Lab, Department of Homeland Security
  • Melissa Ho - Managing Director, DHS Silicon Valley Innovation Program, Department of Homeland Security Science and Technology Directorate (S&T), Department of Homeland Security

11:40 am 12:10 pm (30 mins)

FREE TO ATTEND Ecosystem Center Stage

Fireside Chat: Union Point – Building the Smart City of Tomorrow –Today

  • The technological and architectural infrastructure that is redefining how cities of the future are being designed.

  • Incorporation of IoT into Union Point’s Utilities Master Plan, including:

    • Smart Energy Networks and Smart Meters

    • Smart Buildings

    • Smart Transportation (traffic sensors, smart parking, connected vehicles, smart pedestrian technology)

    • Smart Water and Wastewater Management Systems

  • Matthew Barry - Division President - Boston, LStar
  • Ryan Blackmon - Vice President of Advanced Technologies and Assistant General Counsel, LStar
  • David Wilts - Associate Principal, Digital Building & Digital Master Planning, Arup

12:10 pm 12:50 pm (40 mins)

FREE TO ATTEND Ecosystem Center Stage

Panel: Marketing the intangible: Using strategy and digital tools to showcase IoT Solutions

  • Selling products the consumer can't "reach out and touch"
  • Digital lead generation
  • Digital & web marketing
  • Strategic processes for business growth in the IoT market
  • Angela Leavitt - Founder, Chief Mojo-Making Officer, Mojo Marketing
  • Theresa Marcroft - CMO / VP Marketing, MarketSavvy Inc.
  • Gene Wang - CEO and Co-founder , People Power
  • Tarun Gaur - Marketing Director, BootUP Ventures

12:50 pm 1:20 pm (30 mins)

FREE TO ATTEND Ecosystem Center Stage

Ericsson: IoT & Industry Solutions

  • Creating a strong IoT ecosystem drives standardization, creates innovation and drives adoption for IoT enterprise services
  • E2E transformation - Business & Technology together
  • Horizontal Solutions & use case specific application
  • Use case driven business development
  • Lars Martensson - Vice President, Head of Internet of Things within Group Function Technology & Emerging Business, Ericsson

1:20 pm 1:40 pm (20 mins)

FREE TO ATTEND Ecosystem Center Stage

Case Study: Mixing the traditional with the cutting edge: Innovation in the heart of the Swiss Watch Sector

  • Centuries-long history of the region as global leader in watchmaking fostered the evolution of new technologies 
  • Convergence of micromechanics, microelectronics, materials and advanced manufacturing techniques into dense academic and commercial clusters in wearables, IoT, MEMS/sensors, medical devices, etc.
  • Innovation Hub platform enables and supports open innovation in the industrialization of wearables, IoT, and related technologies in Neuchâtel, Switzerland
  • Alain Barbal - Director, Office for Economic Promotion of the canton of Neuchâtel

1:40 pm 2:10 pm (30 mins)

FREE TO ATTEND Ecosystem Center Stage

IoT: Insights from France

  • Current LPWAN and IoT specific networksdeployments in France

  • Discussion about privacy with theintroduction of the GDPR

  • Status of Digital Transformation projects onthe enterprise market

  • Current adoption of the IoT in severaldomains Automotive, Smart Home, etc …

  • Patrice Slupowski - VP Digital Innovation, Orange

2:10 pm 2:40 pm (30 mins)

FREE TO ATTEND Ecosystem Center Stage

Innovations with IoT in Seaports and the Shipping Industry

  • Smart Port developments
  • Autonomy in port operations
  • Sustainability impact
  • Digital transformation lessons
  • Gerard Van Der Hoeven - Founding Partner, IoT Gurus

2:40 pm 3:20 pm (40 mins)

FREE TO ATTEND Ecosystem Center Stage

Panel: The power of women as IoT adopters and influencers

  • While more diversity is ideal, this panel will recognize the valuable role women are already playing in technology innovation as influencers, adopters and consumers
  • Gender Diversity: Are we there yet? Looking at how far we’ve come in creating a gender diverse IoT: Examining latest successes

  • What more should be done?

  • Women within the IoT Ecosystem/Workforce: What role are women playing to accelerate IoT deployments across industrial, enterprise and consumer markets

  • Women as Consumers: What’ the role women are playing as adopters of IoT technology

  • Jo Peterson - VP, Cloud Services, Clarify360
  • Kimberly Clavin - Engineer & Executive Consultant, Pillar Technology
  • Brennan Grignon - Senior Advisor & Program Director, Office of the Assistant Secretary of Defense for Manufacturing and Industrial Base Policy (ODASD MIBP)., Department of Defense
  • Julie Linos - Channel Partner Programs - North America at Equinix, Equinix
  • Renee Joseph - Vice President, Johnson Controls
  • Julie Kunstler - Principal Analyst Next Generation Infrastructure, Ovum

3:20 pm 3:40 pm (20 mins)

FREE TO ATTEND Ecosystem Center Stage

The Road Toward IoT 2.0: Requirements, Challenges and Solutions

In a world towards 500 IoT products per user, experiences need to be context and location aware, cutting across multiple products vs the current product-centric experiences. Products need to be mutually aware in ways unknown a-priori. Development methodologies need to be agile, leveraging plug & play building blocks vs traditional waterfall approaches: Welcome to IoT 2.0 – The Interface of Things Era. 

First Generation IoT products position the mobile phone application as the one-to-one remote control of a product, and at times were more gimmicks than truly enhancing customer experience. The model of having a dedicated app per product is quickly running out of steam. Next generation user interfaces need to be truly centered on the user and their habits versus centered on specific product specifications. They will need to be dynamic, context and location aware, as well as span across multiple products. 

To keep pace with these new market demands, all levels of the IoT technology stack need to be modularized to simplify and speed development. These plug and play building blocks will define a new, more agile approach providing OEMs the needed toolset to win in the IoT 2.0 era and beyond. 

  • Erik Volkerink - CEO, RF Digital Corp, a subsidiary of Heptagon

4:10 pm 4:30 pm (20 mins)

FREE TO ATTEND Ecosystem Center Stage

Should our IoT world be regulated?

  • Potential for stifling creativity and connection
  • Who owns the data and where do legal protections come into play?
  • Austin O'Flynn - Senior Counsel for IT/IP, eCommerce, eDiscovery, Privacy and Data Security, Dignity health

4:30 pm 4:50 pm (20 mins)

FREE TO ATTEND Ecosystem Center Stage

IoT Security Breaches and How To Combat Them

  • Unsecured IoT devices are creating havoc for organizations (Washington DC surveillance camera hack, CloudPets breach, etc)
  • Learn how security analytics tools can be used to help combat Io vulnerabilities
  • See how Security Information and Event Management (SIEM) tools are used to monitor IoT devices in real-time to identify attacks and stop them as they occur
  • Patrick Lane - Director of Products, CompTIA

4:50 pm 5:30 pm (40 mins)

FREE TO ATTEND Ecosystem Center Stage

Fireside Chat: the Intersection of Consumer Protection and IoT

  • Privacy by design - what does it mean and how might it specifically apply to connected homes, health, and transport?
  • Data use & sharing - retention of data and the necessity for obtaining user consent to the idea of sharing it
  • The impact of the IoT on financial issues - connected home, health, and transport data used to paint detailed portraits of consumer activity and used by financial institutions for decisions (lending) and insurance companies for coverage (health, auto, etc)
  • Security - consumer protection concerns regarding security of non-financial data (do we secure data about consumer locations the same way as credit cards?) and the obligations and responsibilities of companies in the event of a data breach.
  • Richard Lawson - Partner, Manatt, Phelps & Phillips, LLP
  • Evan Rose - Staff Attorney, Federal Trade Commission, Western Region - San Francisco

9:50 am 10 am (10 mins)

FREE TO ATTEND IoT Developer Stage

Chairman's Opening

  • Moderator Rick Beckers - President, CloudTech1
  • Moderator Stacey Randecker Bartlett - Associate, Ellis & Associates

10 am 10:30 am (30 mins)

FREE TO ATTEND IoT Developer Stage

Case Studies: Using Open Source projects to fuel IoT growth, reduce excess, and lower carbon footprints

  • Arduino IDE core and libraries, OpenWrt, Platformlo, mynewt OS bridging the gap from prototype to production
  • Fresh water dispensers reducing use of plastic bottles
  • Smart city services in Messina, Italy built entirely on open hardware and software
  • Agriculture applications utilizing IBM Watson
  • Speaker Kathy Giori - Vice President, Operations, Arduino

10:30 am 11 am (30 mins)

FREE TO ATTEND IoT Developer Stage

Patterns for Industrial IoT

  • Use cases and Open Source implementations

  • IoT pattern framework

  • Multi-dimensional pattern cube

  • Industrial IoT Pipeline

  • Best practices and lessons learned

  • Speaker Tony Shan - Chief IoTologist, Wipro

11 am 11:40 am (40 mins)

FREE TO ATTEND IoT Developer Stage

Trusted IoT Alliance - working together to interface the blockchain and IoT ecosystems

  • Trusted IoT alliance working to interface blockchain & IoT ecosystems

  • Live pilots include use cases involving IoT device authentication, sharing economy, supply chain automation, and M2M economy

  • Alliance members will discuss the pilots, their vision, and roadmap

  • Moderator Ryan Orr - Co-Founder and CEO, Chronicled
  • Panelist Timo Gessman - Director IoT Lab, Bosch
  • Panelist Zaki Manian - Founder, Skuchain
  • Panelist Joe Pindar - Director Product Strategy, CTO, Gemalto
  • Panelist Anoop Nannra - Senior Leader Cisco Strategic Innovation Group, Cisco
  • Panelist Stephan Tual - Founder and COO, Slock.it

11:40 am 12:20 pm (40 mins)

FREE TO ATTEND IoT Developer Stage

Creating Young Innovators

  • Dublin High School Engineering Academy students share their original design projects - BeSafe Band, AquaSense, AislesPro, Ups & Downs, Frost Shield.

  • How has project-based learning helped them prepare for their future careers?

  • What impact does STEM education in primary & secondary school have on student success?

  • How does an entrepreneurial mindset create innovators that will address real-world problems?

  • Moderator Eugene Chou - Engineering Academy Coordinator and Teacher, Dublin High School
  • Panelist Brian Anderson - Student, Junior, Dublin High School
  • Panelist Smruthi Balajee - Student, Junior, Dublin High School
  • Panelist Christy Koh - Student, Sophomore, Dublin High School
  • Panelist Shelja Sarin - Student, Sophomore, Dublin High School
  • Panelist Armaan Sengupta - Student, Senior, Dublin High School

12:20 pm 1 pm (40 mins)

FREE TO ATTEND IoT Developer Stage

Architecture Overview: 3-stacks of software needed for IoT Solutions

  • Identify 3 stacks of software required by any IoT solution
  • Present how open source communities (ex: Exlipse IoT Community) are supplying critical software technology needed by IoT solution providers
  • An open source stack similar to LAMP will dominate IoT deployments 
  • Speaker Ian Skerrett - Vice President of Marketing, Eclipse Foundation

12:50 pm 1:20 pm (30 mins)

FREE TO ATTEND IoT Developer Stage

Networking Lunch

1:20 pm 1:40 pm (20 mins)

FREE TO ATTEND IoT Developer Stage

Why Ubiquitous Sensing and Software Require a New Approach to User Experience Design

  • What is different about UX in IoT than before?
  • Why UX has everything to do with your business model
  • How to design products and experiences to support service-driven ecosystems
  • Speaker Jessica Groopman - Principal Analyst and IoT Advisor, JessGroopman.com, Tractica

1:40 pm 2 pm (20 mins)

FREE TO ATTEND IoT Developer Stage

Rapid prototyping of smart device based cloud services for industrial IoT, smart cities & buildings, and mHealth

  • The foremost challenge facing OEMs and service providers is the development and prototyping of smart and connected device based cloud services.

  • A configurable, modular IoT development and prototyping platform that provides out of the box, complete device to cloud solutions for a variety of IoT applications in industrial, smart city/building and mHealth addresses this critical need.

  • Combining connectivity, sensing, actuation and processing with a comprehensive software framework provide developers with access to everything they need for out of the box prototyping and development of cloud-based IoT services.

  • The resultant benefits include reduced development time and costs and improved time to market.

  • Speaker Wiren Perera, Ph. D - High Technology Executive, ON Semiconductor

2 pm 2:20 pm (20 mins)

FREE TO ATTEND IoT Developer Stage

Creating more socially responsible, effective, & pleasing environments

  • New technologies & architectures in intelligent lighting
  • Unifying conventional home, small & large professional lighting systems with architectural framework
  • Speaker Tina Tsou - Digital Domain Expert for Connectivity, Philips Lighting

2:20 pm 2:40 pm (20 mins)

FREE TO ATTEND IoT Developer Stage

Machine vs Users, Hardware vs Software - What to design when IoT becomes smarter

  • Creating streamlined user experiences for hardware products with data, applications, and AI
  • Helping hardware entrepreneurs identify the right designers to work with
  • Speaker Leona Hu Hudelson - Founder, CEO & Design Director, Airgora

2:40 pm 3 pm (20 mins)

FREE TO ATTEND IoT Developer Stage

Rapid Experimentation: A Key Tool for Mitigating IoT Risk

  • Techniques for planning, running and analyzing experiments to test if solution meets real needs and can be expected to monetize

  • Determining which features to implement next

  • Running rapid experiments to answer questions early on in the process

  • Mixing quality and quantity

  • Ensuring actionable results

  • Speaker Julie Stanford - Founding Principal, Sliced Bread Design

3 pm 3:30 pm (30 mins)

FREE TO ATTEND IoT Developer Stage

Which IoT Protocol Should I Use for My System?

Embedded systems using sensors and connectivity are not new to embedded developers. However, using these elements with multiple additional internet technologies is. Internet protocols (IPs) are not new, but dedicated IPs for the IoT are, and they are used to help shape system capabilities. There are multiple IP application layer protocols that are above the TCP/IP sockets. Knowing them helps developers make the best design choices for a product. Bandwidth requirements, real-time performance and memory footprint are some of the main criteria to use in selecting an IoT protocol.

  • Speaker Christian Legare - Chief of Software Engineering, IPSO Alliance

3:30 pm 4:10 pm (40 mins)

FREE TO ATTEND IoT Developer Stage

Coffee Break

4:10 pm 4:30 pm (20 mins)

FREE TO ATTEND IoT Developer Stage

How Quantum Computing Can Help Address Some of the Biggest Challenges in IoT

In this future casting session Scott Amyx explores strategic opportunities from quantum computing and how it can give IoT a leap like never seen before. He will explore the possibilities, current limitations, and breakthroughs needed to reach a state practical for the industry at large. Implications to business models, computing, security, communication, networking, and beyond.

  • Speaker Scott Amyx - CEO , Amyx McKinsey

10:20 am 10:30 am (10 mins)

FREE TO ATTEND Startup City Stage

Project Kairos pitch off competition Opening

At the Pitch-Offs Stage start-ups will be competing for the prestigious ‘Innovation of Things Award’. Each start-up has 5mins to introduce and pitch their product followed by 3 mins Q&A from the judges

  • Allan Young - Entrepreneur in Residence, Tech Futures Group

10:30 am 11:15 am (45 mins)

FREE TO ATTEND Startup City Stage

Pitch off: Cyber Security, Blockchain, VR & AR

1. Blacksands Inc

2.  Chronicled, Inc

3. Redrock Biometrics

4. Uinnova

  • Judge Eric Winsborrow - CEO, Distrix
  • Judge Kevin Withstandley - IoT Partnerships Manager, Plug & Play
  • Judge Ankur Saxena - Manager, Cisco Investments
  • Judge Dong-Su Kim - Vice President, Samsung Ventures America
  • Judge Brad McManus - Investment Director, Motorola Solutions

11:15 am 12:30 pm (75 mins)

FREE TO ATTEND Startup City Stage

Pitch off: Smart Cities, Transportation & Supply Chain

1. Sensitel Inc

2. EVRUS, LLC

3.  GrandView Technology

4. Simulity

5. SayMosaic

6. BS2 Sicherheitssysteme GmbH

7. Traffic Flow Optimizer

  • Judge Alex Zhang - Partner, Representing Ping Wang from Techstars
  • Judge Catherina Wang - Senior Associate, Plug and Play Ventures
  • Judge Brad McManus - Investment Director, Motorola Solutions
  • Judge Dong-Su Kim - Vice President, Samsung Ventures America

1:30 pm 3 pm (90 mins)

FREE TO ATTEND Startup City Stage

AI & Machine Learning

1. TARA

2. Bouquet

3. Parallel Machines

4. RUN-WithIT Inc.

5. Aerostate

6. Skymind

7. Reality AI

8. Sigmoidal

9. Seevider

10. Cognitive Contractor

  • Judge Eric Winsborrow - CEO, Distrix
  • Judge Catherina Wang - Senior Associate, Plug and Play Ventures
  • Judge Kevin Withstandley - IoT Partnerships Manager, Plug & Play
  • Judge Elana Lian - Investment Director, Intel Capital
  • Judge Ankur Saxena - Manager, Cisco Investments

3 pm 4 pm (60 mins)

FREE TO ATTEND Startup City Stage

Pitch off: Industrial IoT

1. Ubidots

2. Nikola Labs

3. Tago LLC

4. Compta Emerging Business, SA

5. Mytility

6.  Myriota

7. UWINLOC

8. IoTini

  • Judge Eric Winsborrow - CEO, Distrix
  • Judge Catherina Wang - Senior Associate, Plug and Play Ventures
  • Judge Jesse DeMesa - Venture Partner, Momenta Partners
  • Judge Elana Lian - Investment Director, Intel Capital
  • Judge Ankur Saxena - Manager, Cisco Investments

10:40 am 11:40 am (60 mins)

Keynotes

Morning Networking Break

11:40 am 12 pm (20 mins)

Technical

Achieving zero PPM in automotive semiconductors and electronics

- Quality challenges facing automotive manufacturers in the race to develop autonomous vehicles

- The need for greater visibility and transparency in the global automotive supply chain

- Why it is critical for semiconductor suppliers and electronics OEMs to share manufacturing data to improve quality and reliability

- How real-time, big data analytics can significantly lower PPM rates without negatively impacting yield or manufacturing costs

  • David Park - VP Worldwide Marketing, Optimal+

12 pm 12:20 pm (20 mins)

Technical

Boosting "Driver Behavior" with Artificial Intelligence (AI)

Driving a vehicle everyday has become commonplace – yet we monitor and analyze less than 1% of all drives today. This is largely due to the lack of solutions that integrate well into our daily lives and work on mass-scale.

With new advanced analytics methods, combining artificial intelligence (AI), machine learning, signal processing and biometrics, we can make roads safer, reduce accidents and help save lives. These advanced techniques provide richer driving behavior data, revealing individual traits summarily accessible for improving driver performance via automated coaching.

  • Dr. Lukas Kuhn - CTO, Tourmaline Labs, Inc.

12:40 pm 1 pm (20 mins)

Technical

Constructing the Software Fortress for your Next Vehicle

  • Much like constructing any building that needs to be safe and secure, proper planning must take place in advance to create a safe and secure vehicle that’s connected to the internet. 
  • Many provisions need to be made to ensure that it is functional but not penetrable, that it is designed for efficiency but ensuring security.
  • Speaker Chuck Brokish - Director of Automotive Business Development, Green Hills Software

11:40 am 12 pm (20 mins)

Strategy & Product

Car 2.0 and the Rise of Fleet Mobility

  • How advancing technologies are creating the first digital platform for mobility, and how this will transform the services available for passenger transportation.
  • The convergence of electric drive-trains, super-human driver assistance, and deep connectivity when all combined change the playing field and do for moving atoms what the internet did for moving bits 20 years ago.  
  • Mobility will move from a model of driver incentive management to algorithmic fleet optimization, as costs plummet and efficiencies increase.  
  • Existing transportation systems like Airlines and Trains, will all start to integrate Car 2.0 mobility into their networks, creating huge consumer benefits.
  • Rahul Sonnad - CEO & Co-Founder, Tesloop

12:20 pm 12:40 pm (20 mins)

Strategy & Product

From Fantasy to Reality: Successfully Launching Autonomous Vehicles

  • Looking at the regulations, how closely are companies working together to improve? What states are becoming the testing grounds and best opportunities for AV
  • Partnership opportunities, who are AV collaborating with? How important are OEM’s?
  • Promotion, education and lessons learnt from the frontline on a successful launch
  • Panelist Emmanuele Spera - CEO, NEXT Future Transportation

12:40 pm 1:10 pm (30 mins)

Strategy & Product

Panel Discussion: Fostering the Rapid and Safe Development of Standards and Regulations for Autonomous Vehicles

  • Looking at the requirement set today for federal guidelines on autonomous driving and what is set for the road ahead
  • Earning the public’s trust: how regulators and industry can work together to ensure a safe driverless future
  • How national and state government departments can work with vehicle manufactures to develop safe testing on public roads
  • Solving the liability puzzle, who is liable if a hacker infiltrates a car’s operating system and assumes control of the autonomous vehicle?
  • Panelist Markus Levy - CEO, EEMBC
  • Panelist Gail Gottehrer - Partner, Akerman
  • Panelist Chris Rockwell - CEO, Lextant
  • Moderator Arya Rohani - Global AV/SAV Programme Manager, Stantec
  • Panelist Alan Messer - Former CTO of Global Connected Consumer Experience/VP of Software & Innovation, General Motors

2:20 pm 2:40 pm (20 mins)

Keynotes

How IoT and Machine Learning drives Connected Vehicle Architectures

  • Many modern cars are connected to the Internet in some way. Still, many users miss features they are familiar with when using other IoT devices: regular SW-updates and bug-fixes, functional enhancements throughout the lifecycle, customization and integration into a user-centered ecosystem
  • This discussion reflects on possibilities and limits to support flexibility and customization of modern vehicle architectures by using the full potential of current open standards (AUTOSAR classic / adaptive). Based on this flexibility, it shows chances and limits of using particle filtering algorithms and machine learning to realize comfort features like vehicle locking/unlocking aiming at an integrated user-centered eco-system (smartphone, vehicle, Internet).
  • Speaker Jan Gacnik - Head of Department "Distributed Systems", IAV
  • Nianfeng Wan - Senior Engineer, IAV - New Mobility Center

2:40 pm 3:20 pm (40 mins)

Keynotes

Panel Discussion: Intelligent Transportation in Smart Cities

  • eMobilty; looking at strategies for driving clean solution for liveable cities
  • Freight ITS systems, how to increase efficiency and effectiveness, looking at the safety of transportation and reduce environmental impacts of freight transportation
  • ticketing and payments traffic management
  • V2X; how vehicles to everything communication will encapsulate a truly connected vehicle
  • How is V2V technologies improving driver safety by keeping the cars connected, maintaining the speed and the distance
  • Looking at the improvements on how V2I technology has security at its core ( with insights into traffic lights, pollution levels, hazards, emergency services) and new technolgies to improve traffic flow, re-routing, fuel consumption, parking, WIFI and charging spots for electric cars on the move
  • Exploring car sharing and on-demand taxis including their internal and external synergies
  • ITS for Feet management, pay as you drive insurance and parking 


  • Panelist Anil Rachakonda - Head of Smart Cities Initiative, Continental
  • Moderator Greg Basich - Senior Analyst - AMCS, Strategy Analytics
  • Panelist Brandon Mendoza - Director of Product Development, Arity
  • Panelist Ashley Stevenson - Office of the CTO, Identity Technology Director, Forgerock

3:20 pm 3:40 pm (20 mins)

Keynotes

Connected & Autonomous EV revolution

  • The evolution from ownership to vehicle as a service
  • How to make vehicle's lifespan last 10X more
  • Connected Car & Self-Driving: how to go to market faster, how to innovate faster
  • Customization, white label, open innovation, modularity, replaceability and upgradability
  • How new players can join the New Mobility opportunities
  • How existing auto OEM and Tier 1 can have a win-win collaboration with new players
  • Tin Hang Liu - CEO & Founder, OSVehicle

4:20 pm 4:40 pm (20 mins)

Technical

Panel Discussion: Future strategies and opportunities autonomous will bring for enterprises

  • How will the consumer shopping journey change with self-driving cars?
  • Looking at home delivery models and the impact on self-driving vehicles
  • Strategies on how parking lots and how parking will change for retailers
  • Exploring the advertising opportunities with the connected car and consumer
  • Moderator Sam Abuelsamid - Senior Research Analyst, Navigant Research
  • Panelist Glen De Vos - Senior VP - CTO, Delphi
  • Panelist Maria Håkansson - Vice President and Head of Industry Practices, Customer Group Industry & Society, Ericsson
  • Panelist Abhay Jain - CEO & Founder, ActiveScaler

5 pm 5:30 pm (30 mins)

Technical

The Positive Impact of Peer to Peer Car Rental on Vehicles Sales

  • How consumers are off setting vehicle costs on P2P car rental
  • Understand how automakers can upsell vehicle models in the sharing economy
  • Discover how new mobility providers can partner with automakers
  • Tom Wang - Chief Product Officer, Turo

4:20 pm 5 pm (40 mins)

Strategy & Product

Panel Discussion: Implications of Driverless Cars on the Insurance Industry

  • How will autonomous vehicles impact auto insurance and driver liability?
  • Looking at the implications of Self-insurance, can it remove a key firewall between risk and innovation, potentially
  • real-time insurance policies, tailored precisely for an individual’s risk-profile?
  • Panelist Andrew Rose - CEO, Compare.com
  • Panelist Michael Cohen - SAIC Capital, Venture Capital Investor
  • Panelist Mariel Devesa - Head of Innovation, Farmers Insurance
  • Moderator Lissa Franklin - Board Member, CVTA

5 pm 5:30 pm (30 mins)

Strategy & Product

Connected Cars, Autonomous Cars, and the Shared Mobility Economy: What’s the Impact?

  • Steven Messino - CEO, MuvMe
  • Dave Brook - Senior Carsharing Consultant, Team Red International